Arizona, 2010Flash Flood and Heavy Rain in Arizona, August 27, 2010
August 27, 2010 · NWS FGZ · 2 events in 1 county or zone
A thunderstorm produced heavy rain and flash flooding over Snowbowl Road.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced heavy rain and flash flooding over Snowbowl Road.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 27, 3:30 PM MST, 15 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST FRI AUG 27 2010
.SYNOPSIS...LOW PRESSURE APPROACHING FROM THE WEST IS ALLOWING
MOISTURE TO SURGE ACROSS ARIZONA WITH WET AND UNSETTLED WEATHER
EXPECTED FOR THE REMAINDER OF TODAY AND SATURDAY. SOUTHWEST FLOW
ALOFT SHOULD BEGIN TO PUSH MOISTURE EASTWARD SATURDAY
NIGHT...LEAVING MAINLY DRY BUT BREEZY WEATHER FOR SUNDAY AND MONDAY.
&&
.DISCUSSION...AN APPROACHING WEST COAST TROUGH HAS ENABLED
INCREASING MOISTURE TO SHIFT INTO NORTHERN ARIZONA...AND
THUNDERSTORMS HAVE BEEN MORE NUMEROUS THAN RECENT DAYS ACROSS
COCONINO AND YAVAPAI COUNTIES. STORMS HAVE DISPLAYED VERY WEAK STORM
MOTION AND THIS COUPLED WITH CELLS TRAINING OVER THE SAME LOCATIONS
HAVE LED TO SOME QUITE HEAVY LOCALIZED RAINFALL AMOUNTS. IN
PARTICULAR...PORTIONS OF CENTRAL YAVAPAI COUNTY HAVE SEEN
PRECIPITATION IN EXCESS OF 1.5" WITH SEVERAL URBAN AND SMALL STREAM
FLOOD ADVISORIES BEING ISSUED THIS AFTERNOON.
AREAS OF PRECIPITATION ARE LIKELY TO CONTINUE OVERNIGHT...THOUGH THE
INTENSITY OF THE SHOWERS WILL PROBABLY BE DECREASED. SCATTERED
THUNDERSTORMS ARE LIKELY FOR SATURDAY AS WELL...WITH THE THREAT FOR
HEAVY RAINFALL SHIFTING EAST TOWARDS THE NEW MEXICO BORDER DURING
THE DAY. SATURDAY AFTERNOON...AS THE PRESSURE GRADIENT AHEAD OF THE
TROUGH STRENGTHENS...WE WILL ALSO EXPERIENCE INCREASING SOUTHWEST
WINDS ACROSS THE NORTHLAND. THE STRONGEST GUSTS ARE LIKELY OVER OUR
WESTERN AND NORTHWESTERN ZONES...BUT ARE CURRENTLY EXPECTED TO
REMAIN JUST BELOW WIND ADVISORY THRESHOLDS AT THIS TIME.
BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...SOME DRYING IS
ANTICIPATED AS THE SOUTHWESTERLY FLOW PUSHES THE GREATEST MOISTURE
JUST EAST OF THE STATE WITH SOME SUBSIDENCE ALOFT. STILL...SLIGHT
CHANCES FOR PRECIP WILL REMAIN IN THE FORECAST. BY THE MIDDLE OF
NEXT WEEK...A SHIFT IN FLOW MAY ALLOW MONSOON MOISTURE TO AGAIN
SHIFT NORTHWARD INTO NORTHERN ARIZONA WITH TYPICAL DAILY
THUNDERSTORM ACTIVITY APPEARING A LIKELY SCENARIO AT THIS TIME.
&&
.AVIATION...FOR THE 00Z PACKAGE...NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE WEST OF A PAGE-WINSLOW LINE THROUGH 02Z. SOME
SHRA/TSRA WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD
EASTWARD ACROSS THE REST OF NORTHERN ARIZONA. SCT THUNDERSTORMS WILL
REDEVELOP AFT 18Z SAT. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC.................KD
AVIATION...............LATTO
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Aug 27, 10:16 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1016 AM MST FRI AUG 27 2010
AZZ004>018-037>040-280715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1016 AM MST FRI AUG 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THE LATE
MORNING AND AFTERNOON HOURS ACROSS NORTHERN ARIZONA TODAY AS LOW
LEVEL MOISTURE INCREASES OVER THE REGION. THE GREATEST LIKELIHOOD
FOR PRECIPITATION THROUGH TONIGHT WILL BE ACROSS
YAVAPAI...COCONINO...AND NORTHERN GILA COUNTIES...WITH LESSER
CHANCES FURTHER EAST IN NAVAJO AND APACHE COUNTIES. SOME AREAS
MAY RECEIVE HEAVY RAINFALL WITH LOCALIZED FLOODING...AND RAIN WILL
CONTINUE INTO THE NIGHTTIME HOURS FOR SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AS A WEST COAST TROUGH APPROACHES OVER THE WEEKEND...THE CHANCE
FOR THUNDERSTORMS WILL PERSIST EACH DAY. SOME DRYING IS POSSIBLE
EARLY NEXT WEEK...MOST LIKELY AROUND MONDAY AND TUESDAY...BUT
MONSOON MOISTURE IS FORECAST TO RETURN FOR THE REMAINDER OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Coconino
- When
- August 27, 3:45 PM MST to 5:36 PM MST
- Where
- Coconino County, 9.26 mi NNW of Flagstaff to 7.31 mi NE of Bellemont
- Reported by
- Public
- Coordinates
- 35.330, -111.690
A thunderstorm produced 2.20 inches of rain at Hart Prairie Lodge at Arizona Snowbowl. Small hail accumulated to a dept of one inch.
Flash Flood, Coconino
- When
- August 27, 4:10 PM MST to 5:00 PM MST
- Where
- Coconino County, 9.11 mi NE of Bellemont to 8.51 mi NNW of Flagstaff
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.330, -111.725
Water flowed over Snowbowl Road near the ski lodge. No significant damage was reported.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, August 27, 20101 death · 1 event
- Hail and Damaging Winds in Georgia, August 27, 2010$292,000 · 1 in hail · 7 events
- Hail and Damaging Winds in California, August 27, 2010$46,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in Arizona, August 27, 2010$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in South Carolina, August 27, 2010$20,000 · 60 kt wind · 2 events
- Flash Flooding and High Wind in Utah, August 27 to 29, 201050 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, August 27, 20101 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, August 27, 20101 event
- Waterspout in South Atlantic Coastal Waters, August 27, 20101 event
- Damaging Wind in North Carolina, August 27, 201050 kt wind · 1 event
- Wildfire in Idaho, August 27 to 28, 20101 event
- Flash Flood in Arizona, August 27, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258773, 258774.